Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 294, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 30, 2019, 11:03 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2019, 11:03 PM CDT (04:03 UTC)
- Expired
- Sep 30, 2019, 11:30 PM CDT
- In force
- 27 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boyd County, NE, Holt County, NE
The radar
The Sioux Falls radar (KFSD), 168 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 11:10 PM CDT | HAIL 1.75 | Spencer, NE | REPORT RELAYED THROUGH DISPATCH. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
027
WUUS53 KLBF 010403
SVRLBF
NEC015-089-010430-
/O.NEW.KLBF.SV.W.0294.191001T0403Z-191001T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1103 PM CDT Mon Sep 30 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
North central Holt County in north central Nebraska...
Eastern Boyd County in north central Nebraska...
* Until 1130 PM CDT.
* At 1103 PM CDT, a severe thunderstorm was located near Spencer,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Spencer, Butte, Lynch, Gross, Bristow, Anoka, Spencer Dam, Midway,
Parshall Bridge State Wildlife Management Area and Anncar.
This includes the following highways...
Highway 281 between mile markers 200 and 223.
Highway 12 between mile markers 108 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4296 9848 4293 9844 4292 9839 4267 9862
4277 9891 4300 9881 4300 9850
TIME...MOT...LOC 0403Z 208DEG 51KT 4281 9874
HAIL...1.00IN
WIND...60MPH
$$
Gomez2 follow-up statements
932
WWUS53 KLBF 010414
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1114 PM CDT Mon Sep 30 2019
NEC089-010423-
/O.CAN.KLBF.SV.W.0294.000000T0000Z-191001T0430Z/
Holt NE-
1114 PM CDT Mon Sep 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HOLT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4296 9848 4293 9844 4292 9839 4278 9852
4286 9887 4300 9881 4300 9850
TIME...MOT...LOC 0413Z 208DEG 51KT 4294 9864
$$
NEC015-010430-
/O.CON.KLBF.SV.W.0294.000000T0000Z-191001T0430Z/
Boyd NE-
1114 PM CDT Mon Sep 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR EASTERN BOYD COUNTY...
At 1113 PM CDT, a severe thunderstorm was located near Gross, or near
Spencer, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Spencer, Butte, Lynch, Gross, Bristow and Anoka.
This includes the following highways...
Highway 281 between mile markers 209 and 223.
Highway 12 between mile markers 108 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4296 9848 4293 9844 4292 9839 4278 9852
4286 9887 4300 9881 4300 9850
TIME...MOT...LOC 0413Z 208DEG 51KT 4294 9864
HAIL...1.00IN
WIND...60MPH
$$
Gomez405
WWUS53 KLBF 010424
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1124 PM CDT Mon Sep 30 2019
NEC015-010434-
/O.EXP.KLBF.SV.W.0294.000000T0000Z-191001T0430Z/
Boyd NE-
1124 PM CDT Mon Sep 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOYD COUNTY WILL
EXPIRE AT 1130 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4296 9848 4293 9844 4292 9839 4278 9852
4286 9887 4300 9881 4300 9850
TIME...MOT...LOC 0424Z 208DEG 51KT 4307 9854
$$
GomezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 7:10 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Sep 30, 7:10 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service North Platte NE 710 PM CDT Mon Sep 30 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 237 PM CDT Mon Sep 30 2019 The surface cold will be positioned just southeast of the forecast area by 00Z this evening. Modest instability will be n place near and just north of the front with sufficient 0-3km shear of 45-50kts. Deep layer forcing will increase quickly in the evening as a low level jet develops and increases convergence along north of the front. Scattered thunderstorms should develop quickly, within an environment marginally supportive for isolated strong to severe storms. The area of concern will be south of an Imperial through North Platte to Ewing line. Isolated damaging wind gusts and some hail possible. Storms look to transition to elevated showers and thunderstorms with a modest mid level lapse rates near 7 C/km. POPs increase into the likely category most areas by late evening and remain so overnight. Additional concerns regard the potential for heavy rain with storms lifting northeast away from the boundary. Though the heaviest rainfall looks to fall south and east of the local CWA, training storms are possible with total rain amounts of up to 1.0" possible tonight through Tuesday. Heaviest rainfall amounts across the southeast were lowered from the previous forecast. Lows tonight will generally range from near 40 northwest Sandhills to near 50 far southeast. Highs Tuesday will be much below normal for early October from about 25 degrees below normal northwest (mid to upper 40s) to 15 degrees below normal south (mid 50s). On Tuesday, an upper trough positioned across the Intermountain West in tandem with an upper ridge over the Southeast U.S., will provide southwesterly flow aloft and persistent isentropic upglide. Skies will remain overcast Tuesday, with categorical POPs in central Nebraska during the morning and likely POPs over much of the remaining area. Additional rainfall amounts could reach a quarter to half inch across southeastern areas. Shower chances increase to likely again Tuesday night as the base of the upper trough swings through Wyoming and western Colorado. Even with the colder air, wet bulb temperature remain above 35 degrees in Sheridan and nw Cherry County. Thus, expecting all precipitation to fall as rain with no travel impacts aside from wet surfaces. Lows will range from the mid to upper 30s in the northwest to mid 40s southeast. No potential for frost during this time given moist low levels and overcast skies. .LONG TERM...(Wednesday through Monday) Issued at 237 PM CDT Mon Sep 30 2019 A good chance for morning showers Wednesday morning, ending in the afternoon. Mainly cloudy skies, to see some return sunshine southwestern areas in the afternoon. High again much below normal from near 50 northeast to near 60 far southwest. Clear skies and surface high pressure near 1028mb will settle over western Nebraska Wednesday night. Overnight lows upper 20s to lower 30s west of Valentine through Ogallala to mid 30s further east. It looks probable for the first frost/freeze for the growing season, at least across our west. Dry conditions Thursday and Friday, as upper ridging crosses the region. Highs return to the upper 50s to mid 60s Thursday and the 60s to near 70 Friday. A chance for showers Friday night into Saturday as an upper trough crosses the Northern Plains. Temperature remain slightly below normal in the low to mid 60s Saturday through Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 659 PM CDT Mon Sep 30 2019 Isolated to scattered thunderstorms are possible this evening then rain showers are possible through the day. IFR conditions are expected after midnight. Winds will increase overnight and remain breezy during the day across southwest Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Gomez
Hazardous weather outlook, Sep 30, 2:53 PM CDT, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 253 PM CDT Mon Sep 30 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-012000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 253 PM CDT Mon Sep 30 2019 /153 PM MDT Mon Sep 30 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Showers and thunderstorm chances increase this evening. There is a marginal risk for strong to severe thunderstorms south and east of a line from Imperial to Ewing where any storms will be capable of producing large hail, gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Showers and thunderstorms will remain possible through the day on Tuesday. At this time, the threat for severe weather remains low. There is a chance for some patchy/areas of frost across portions of western and northwest Nebraska Thursday morning. Low temperatures across the northwest Sandhills will fall into the upper 20s, while western Nebraska will be in the lower to mid 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Thorne
In the hours before
Special weather statement, Sep 30, 9:43 PM CDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service North Platte NE 943 PM CDT Mon Sep 30 2019 NEZ007-010-010315- Holt NE-Boyd NE- 943 PM CDT Mon Sep 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOLT AND SOUTHEASTERN BOYD COUNTIES UNTIL 1015 PM CDT... At 943 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles north of O'Neill, moving northeast at 40 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Spencer, Lynch, Bristow, Spencer Dam, Midway, Scottville, Redbird State Wildlife Management Area and Anncar. This includes the following highways... Highway 281 between mile markers 186 and 214. Highway 12 between mile markers 118 and 128. LAT...LON 4247 9867 4260 9893 4293 9865 4275 9830 TIME...MOT...LOC 0243Z 214DEG 34KT 4262 9873 Gomez
Special weather statement, Sep 30, 10:00 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service North Platte NE 1000 PM CDT Mon Sep 30 2019 NEZ038-010330- Custer NE- 1000 PM CDT Mon Sep 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL 1030 PM CDT... At 959 PM CDT, Doppler radar was tracking a strong thunderstorm near Oconto, or 14 miles south of Broken Bow, moving northeast at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ansley, Oconto, Berwyn, Weissert, Westerville, Buckeye and Pressey State Wildlife Management Area. This includes the following highways... Highway 183 between mile markers 84 and 103. Highway 2 between mile markers 281 and 299. Highway 92 between mile markers 300 and 308. LAT...LON 4108 9970 4123 9984 4153 9943 4128 9921 TIME...MOT...LOC 0259Z 233DEG 41KT 4121 9969 Gomez
Special weather statement, Sep 30, 10:14 PM CDT, 49 minutes before
Special Weather Statement National Weather Service North Platte NE 1014 PM CDT Mon Sep 30 2019 NEZ037-038-059-010400- Custer-Lincoln-Logan- 1014 PM CDT Mon Sep 30 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN...SOUTH CENTRAL LOGAN AND WESTERN CUSTER COUNTIES... At 1014 PM CDT, a strong thunderstorm was located over North Platte Airport, or near North Platte, moving northeast at 45 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... North Platte, Maxwell, Gandy, North Platte Airport, Lake Maloney State Recreation Area and Keith. This includes the following highways... Highway 92 between mile markers 233 and 239. Interstate 80 in Nebraska between mile markers 174 and 188. Highway 83 between mile markers 75 and 111. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4097 10067 4108 10086 4148 10049 4134 10020 TIME...MOT...LOC 0314Z 218DEG 41KT 4109 10071 ET
Special weather statement, Sep 30, 10:29 PM CDT, 34 minutes before
Special Weather Statement National Weather Service North Platte NE 1029 PM CDT Mon Sep 30 2019 NEZ010-010415- Holt NE- 1029 PM CDT Mon Sep 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOLT COUNTY UNTIL 1115 PM CDT... At 1029 PM CDT, Doppler radar was tracking a strong thunderstorm over Amelia, or 22 miles southwest of O'neill, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... O'neill, O'Neill, Chambers, Amelia, Inman and Emmet. This includes the following highways... Highway 20 between mile markers 291 and 317. Highway 281 between mile markers 171 and 190. LAT...LON 4210 9892 4227 9921 4266 9882 4242 9843 TIME...MOT...LOC 0329Z 221DEG 31KT 4223 9894 Gomez
Special weather statement, Sep 30, 10:44 PM CDT, 19 minutes before
Special Weather Statement National Weather Service North Platte NE 1044 PM CDT Mon Sep 30 2019 NEZ007-010-010415- Holt NE-Boyd NE- 1044 PM CDT Mon Sep 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOLT AND SOUTH CENTRAL BOYD COUNTIES UNTIL 1115 PM CDT... At 1044 PM CDT, Doppler radar was tracking a strong thunderstorm near Atkinson, or 16 miles northwest of O'Neill, moving north at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Atkinson, Emmet, Spencer Dam, Midway, Parshall Bridge State Wildlife Management Area, Hull Lake State Wildlife Management Area and Anncar. This includes the following highways... Highway 20 between mile markers 285 and 293, and between mile markers 298 and 304. Highway 281 between mile markers 191 and 209. LAT...LON 4244 9871 4254 9907 4291 9892 4280 9855 TIME...MOT...LOC 0344Z 201DEG 38KT 4258 9892 Gomez
Special weather statement, Sep 30, 10:59 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
1059 PM CDT Mon Sep 30 2019
NEZ010-029-010430-
Wheeler NE-Holt NE-
1059 PM CDT Mon Sep 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT AND WHEELER
COUNTIES UNTIL 1130 PM CDT...
At 1059 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Chambers to 7 miles north
of Bartlett to 7 miles south of Ericson. Movement was northeast at 45
mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Ewing, Bartlett, Ericson, Knievels Corner, Cumminsville, Four
Corners, Pibel Lake State Recreation Area, Buffalo Flats and Goose
Lake State Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 320 and 327.
Highway 281 between mile markers 132 and 168.
LAT...LON 4177 9832 4174 9839 4174 9869 4194 9861
4215 9881 4241 9837 4231 9830 4184 9829
TIME...MOT...LOC 0359Z 235DEG 39KT 4211 9864 4199 9853 4167 9866
GomezThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:32 PM CDT | Special Weather Statement | LBF | Custer | 28 min |
| Sep 30, 7:35 PM CDT | Special Weather Statement | LBF | Hayes | 25 min |
| Sep 30, 7:41 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Sep 30, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 28 min |
| Sep 30, 7:54 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 36 min |
| Sep 30, 8:11 PM CDT | Special Weather Statement | LBF | Lincoln | 34 min |
| Sep 30, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 44 min |
| Sep 30, 8:18 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 42 min |
| Sep 30, 8:23 PM CDT | Special Weather Statement | LBF | Wheeler | 22 min |
| Sep 30, 8:24 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 36 min |
| Sep 30, 8:33 PM CDT | Special Weather Statement | LBF | Loup | 27 min |
| Sep 30, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 31 min |
| Sep 30, 8:52 PM CDT | Special Weather Statement | LBF | Frontier | 38 min |
| Sep 30, 8:53 PM CDT | Special Weather Statement | LBF | Garfield | 37 min |
| Sep 30, 8:59 PM CDT | Special Weather Statement | LBF | Wheeler | 31 min |
| Sep 30, 9:15 PM CDT | Special Weather Statement | LBF | Holt | 30 min |
| Sep 30, 9:24 PM CDT | Special Weather Statement | LBF | Custer | 36 min |
| Sep 30, 9:27 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 33 min |
| Sep 30, 9:33 PM CDT | Special Weather Statement | LBF | Garfield | 42 min |
| Sep 30, 9:43 PM CDT | Special Weather Statement | LBF | Boyd | 32 min |
| Sep 30, 9:50 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 40 min |
| Sep 30, 9:52 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 23 min |
| Sep 30, 9:55 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 35 min |
| Sep 30, 10:00 PM CDT | Special Weather Statement | LBF | Custer | 30 min |
| Sep 30, 10:04 PM CDT | Areal Flood Advisory | LBF | Custer, Loup | 4 hr |
| Sep 30, 10:14 PM CDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Sep 30, 10:29 PM CDT | Special Weather Statement | LBF | Holt | 46 min |
| Sep 30, 10:44 PM CDT | Special Weather Statement | LBF | Holt | 31 min |
| Sep 30, 10:59 PM CDT | Special Weather Statement | LBF | Wheeler | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.